Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 101, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 9, 2025, 5:55 PM EDT for Tuscarawas County, Ohio. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2025, 5:55 PM EDT (21:55 UTC)
- Expired
- Jul 9, 2025, 8:09 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 98 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:46 PM EDT | FLASH FLOOD | Heritage Village, OH | Report and video showing water over Crater Avenue Extended due to heavy rains. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962
WGUS51 KPBZ 092155
FFWPBZ
OHC157-100100-
/O.NEW.KPBZ.FF.W.0101.250709T2155Z-250710T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
555 PM EDT Wed Jul 9 2025
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Northeastern Tuscarawas County in east central Ohio...
* Until 900 PM EDT.
* At 555 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
New Philadelphia, Dover, Roswell, Parral and Atwood Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4056 8129 4054 8128 4049 8128 4046 8133
4047 8138 4047 8143 4049 8151 4051 8156
4056 8152 4059 8147 4059 8136 4057 8133
4057 8132
FLASH FLOOD...RADAR INDICATED
$$
Frazier2 follow-up statements
359
WGUS71 KPBZ 092249
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
649 PM EDT Wed Jul 9 2025
OHC157-100100-
/O.CON.KPBZ.FF.W.0101.000000T0000Z-250710T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tuscarawas OH-
649 PM EDT Wed Jul 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING
FOR NORTHEASTERN TUSCARAWAS COUNTY...
At 649 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen with an additional 0.5 to 1.5 inches of rain possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
New Philadelphia, Dover, Roswell, Parral and Atwood Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4056 8129 4054 8128 4049 8128 4046 8133
4047 8138 4047 8143 4049 8151 4051 8156
4056 8152 4059 8147 4059 8136 4057 8133
4057 8132
FLASH FLOOD...RADAR INDICATED
$$
Frazier331
WGUS71 KPBZ 100009
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
809 PM EDT Wed Jul 9 2025
OHC157-100019-
/O.CAN.KPBZ.FF.W.0101.000000T0000Z-250710T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tuscarawas OH-
809 PM EDT Wed Jul 9 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN TUSCARAWAS
COUNTY...
The heavy rain has end and flood waters will continue to recede.
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 4056 8129 4054 8128 4049 8128 4046 8133
4047 8138 4047 8143 4049 8151 4051 8156
4056 8152 4059 8147 4059 8136 4057 8133
4057 8132
$$
FrazierWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:59 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 9, 2:59 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 259 PM EDT Wed Jul 9 2025 .SYNOPSIS... A typical warm and moist summer airmass will remain in place this week and allow scattered afternoon and evening thunderstorms to develop over the Upper Ohio River Valley each day. Thunderstorm chances will be a bit higher this weekend as a weak cold front sags into the area from the Great Lakes. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... KEY MESSAGES: - Thunderstorms along and south of I-70 corridor - Severe threat mostly south of forecast area --------------------------------------------------------------- Surface boundary in West Virginia with weak baroclinic zone to the north supporting mid to high clouds over much of the area. Thunderstorms have been confined to area mainly south of forecast area in West Virginia with stratiform rain region extending area along and south of I-70. Not much instability to work with but there are a couple of showers and thunderstorms north of the MCS in West Virginia and those will produce very localized heavy rainfall. Despite Corfidi Vectors of 15-20 knots they have been slow moving. && .SHORT TERM /MIDNIGHT TONIGHT THROUGH SATURDAY NIGHT/... KEY MESSAGES: - Weak troughs moving along northern edge of subtropical high will support scattered diurnal thunderstorm development - Low probability of severe and flash flooding at any one point but a couple spots could see significant weather each day - Temperatures a bit above normal with a gradual warming trend peaking out on Saturday around 90F ---------------------------------------------------------------- Upper High Centered over Southwestern US as it often does in summer with subtropical ridge over the southern part of CONUS. Westerlies continue to stay over the northern states with a tendency for troughing over the Great Lakes. This results in a seasonably moist and unstable airmass with daily rounds of diurnal thunderstorms that will be poorly organized with weak shear. In fact Corfidi upstream MCS motion vectors become light and variable for the rest of the weak so expect slow moving storms that will produce heavy rainfall. Preciptable Water values around 1.5" will not be excessive but will be high enough to support locally heavy rain given the slow storm motions. Mid levels become a lot drier tomorrow so a bit more DCAPE in profiles and a slightly higher potential for wet microbursts on Thursday. Overall not much organization for the thunderstorms and coveraged will be scattered with very sparse coverage of heavy rainfall and damaging winds each day. A difficult situation to message because it is likely that only 1-2 locations each day are impacted by significant weather. Many spots will be dry each day and it is difficult more than 6-12 hours in advance to get your arms around where the chances for impacts will be higher. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... KEY MESSAGES: - Weak front brings better chance of thunderstorms Sunday - Not much cooling with temperatures remaining about 5 degrees above normal ------------------------------------------------------------------- Not a lot of change to the pattern and even with weak summer flow regime a good bit of spread on the timing and intensity of weak troughs drifting through the Ohio Valley and Great Lakes areas. Looks like best shot for a weak front to enhance thunderstorm chances will be on Sunday. NCAR AI severe probabilities based on ECMWFE are highest on Sunday and that seems reasonable. Would also be a higher threat of heavy rain and flash flooding that day as Precipitable Water values increase from about 1.5" to the 1.75-2.00" range. Pattern for Monday thru Wednesday becomes a bit more complex and uncertain as we could see a series of weak trough/ridge couplets. Certainly could be a dry day or two in that time range but not much confidence at this time. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Convective development across northern West Virginia has overachieved this afternoon so far. Impacts to our terminals from this should be tied to only MGW as stratiform rain/more stable nature to the development has shed farther off to the north. So have included a TEMPO down to IFR in TSRA for MGW while this batch passes nearby and the rest of the sites (save perhaps some light rain at LBE) should hold dry with a mid-level cloud deck and light southwest wind. Following sunset, the probability for precipitation decreases. Some fog development is again likely tonight with light to calm wind and elevated surface moisture. Hi res probability favors similar development to Tuesday night, especially where rain falls today, with persistence in a relatively unchanged airmass bringing elevated chances for 1/4SM vis to 50-60% at MGW, LBE, HLG, and ZZV. Other sites are less probable to see restrictions but lesser chances do extend into PIT/AGC. Additional convection is expected on Thursday after 17-18z and will take on a scattered nature. Timing will be difficult to pin down with development potentially off of the lake breeze initially and then cold pools driving further initiation. Any showers/storms could bring brief heavy rainfall and gusty wind. Have included a PROB30 at PIT for now and will continue evaluating as the timeframe becomes included in the rest of the TAF sites. Outlook... A weakly forced but warm/humid environment is favored through the end of the week that will allow for intermittent periods of showers/thunderstorms; confidence is likely to be lower on timing various rounds of precipitation as well as the resultant cig/vis impact they could have during the morning hours. More significant upper level and surface boundary movement appears to arrive over the weekend that will create a more focused and better timed period for convection and restriction development. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...Craven NEAR TERM...Craven SHORT TERM...Craven LONG TERM...Craven AVIATION...MLB
Hazardous weather outlook, Jul 9, 4:53 PM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 453 PM EDT Wed Jul 9 2025 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073>078-WVZ001>004-012-021-509>514-102100- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 453 PM EDT Wed Jul 9 2025 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered afternoon and evening thunderstorms for the remainder of the week and through the weekend will be slow-moving, and locally heavy rainfall and damaging wind gusts are possible each day. Just a few locations each day are likely to be impacted. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Kramar
In the hours before
Local storm report, Jul 9, 3:51 PM EDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
351 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM Flash Flood 3 SW Hopedale 40.30N 80.95W
07/09/2025 Harrison OH Law Enforcement
water covering the road.
0350 PM Flash Flood 3 E Cadiz 40.27N 80.93W
07/09/2025 Harrison OH Law Enforcement
water crossing county road 19.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:07 PM EDT | Flash Flood Warning | PBZ | Harrison, Jefferson | 5 hr |
| Jul 9, 3:35 PM EDT | Flash Flood Warning | PBZ | Harrison, Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.